Simulation Solution to a Two-Dimensional Mortgage Refinancing Problem

Dejun Xie*, Nan Zhang, David A. Edwards

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Citations (Scopus)


This work studies a mortgage borrower’s optimal refinancing strategy, which is formulated as the solution to a stochastic minimization problem with contingent conditions. The problem is framed in a business economic environment where the underlying discounting factor and mortgage interest rate are assumed to follow a two-dimensional stochastic process of Vasicek type. A complete Monte Carlo algorithm is developed and implemented. This algorithm generates the optimal refinancing surface as a function of time and the risk-free rate. Numerical examples with financial implications are provided.

Original languageEnglish
Pages (from-to)479-492
Number of pages14
JournalComputational Economics
Issue number2
Publication statusPublished - 1 Aug 2018
Externally publishedYes


  • Financial optimization
  • Monte Carlo simulation
  • Mortgage refinancing
  • Stochastic modeling


Dive into the research topics of 'Simulation Solution to a Two-Dimensional Mortgage Refinancing Problem'. Together they form a unique fingerprint.

Cite this